MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HEMODIALYSIS SYSTEM WITHOUT CDX; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 190858
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (bmt) reported to technical support that a 2008t machine displayed the flow inlet error message and had a burning smell during heat disinfect mode.He found that plastic around the deaeration motor brushes melted.He recently installed the deaeration motor and ran without issue for multiple treatments.There was no patient involvement, patient harm, or adverse event reported.The biomedical technician stated the machine remains out of service pending decision from the clinic manager.There was no patient involvement associated with the reported event.The machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet and does not have a previous history of failing an electrical leakage test.It was reported the replaced deaeration motor component was returned for investigation.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the actual device was returned to the manufacturer for physical evaluation.The deaeration motor was returned with the 5 pin plug and 5 pin plug cover removed from the wires of the motor.The length of the wires are cut in half.There is no other discrepancies on the motor externally.Assemble deaeration motor and installed onto test machine for testing.No problems during the initial power up.Encountered the reported ¿flow inlet error¿ during dialysis.Burning smell was not encountered during testing.An internal inspection on the deaeration motor shows one of the motor brushes is stuck onto the surface of the surrounded plastic housing.The surrounded plastic housing and motor brush is deformed and damaged.The brushes must contact the commutator in order for the motor to function properly.There are no signs of heat damage internally.A review of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, the reported issue was confirmed and the cause was determined to be traced to the deformation of the plastic housing and motor brush.
 
Event or Problem Description

Brand Name
2008T HEMODIALYSIS SYSTEM WITHOUT CDX
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key14658198
Report Number0002937457-2022-00938
Device Sequence Number3739191
Product Code KDI
UDI-Device Identifier00840861100903
UDI-Public00840861100903
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K150708
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number190858
Device Catalogue Number190858
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer01/04/2023
Initial Report FDA Received Date06/10/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown